AnonymousJuly 29, 1998 at 6:32 pmPost count: 93172
Yep!!! I got a rash on hands and feet and other places. REAL itchy!
Also, my hands swelled up really big. Doctor switched me to the other one. I had no problems with that one. They say that if you are allergic to one–the other one will probably be
okay. So, don’t worry yet!AnonymousJuly 29, 1998 at 7:15 pmPost count: 93172
Sorry to hear you are reacting to tapazole! Quite a few people we know have had reactions to it so you are definately NOT alone! Hang in there. Those docs will get ya fixed up. Patience and faith are the words of the day here!
Will chat with you on our return from the conference!
JANAnonymousJuly 29, 1998 at 9:40 pmPost count: 93172
Dear Jake & Jan:
I called my PCP today, because my Endo is 85 miles away, because I have a rash on my neck, face, and head. I thought it would go away, but after a couple of weeks it was getting worse. My neck was getting so sore, too. My PCP told me to come right in, and ordered a white blood count for me. My endo in columbia was out of the office today, so the PCP talked to another Dr. there. The blood test came out ok, but they are taking me off the Tapazole, telling me I am having an allergic reaction to it. They are faxing everything to my endo, and I will talk to him tomorrow. For now, I am on no medication at all, so please pray I don’t go bonkers (I hate cold turkeys!!). From what I understand, the Tapazole would have the better effect with my eyes being invlolved, so I do not know what they will put me on tomorrow, if anything. I guess we will just have to wait and see. Has anyone else had any trouble taking the Tapazole, and put on something else?
Sorry for the long post. Glad to be back on the BB.
EllieAnonymousJuly 31, 1998 at 11:55 amPost count: 93172
I too have developed a nasty rash on my head and neck. My doctors claimed it was a fungal thing…yeah right? I’ve known all along it was a reaction to the tapazole. I had RAI almost 2 weeks ago and have been tapazole free for almost 3 weeks. The rash is getting better. They also noticed that my liver enzymes escalated while on tapazole. Don’t know if this is something that happens to many people. It was mainly because of the liver thing that I opted for the RAI. I know there are alternative meds, I just don’t know anything about them. Good luck!
AprilAnonymousSeptember 28, 1999 at 7:07 pmPost count: 93172
I was diagnosed with Graves in July, 1999. My doctor started me on T and Inderol. After three weeks of treatment I broke out all over my body with hives. My joints in my feet were so swollen that my toes did not touch the floor. I was sent to the hospital emergency room where I was treated with steroids. These symptoms were relieved, but my Graves symptoms returned. On August 12 I took RAI. Because my levels never reached normal I have worse symptoms than before. I have been told that I just have to wait until my levels come down on their own. I also have Graves eye disorder. I look like a raccoon some mornings.
I get depressed so often. I work in an educational setting and sometimes the looks from the students are more than I can take.AnonymousJanuary 24, 2002 at 12:50 pmPost count: 93172
Hi when my doctor started me on tapazole he told me to watch out fora sore throat well last night I started getting one and than today it’s pretty bad. I called the doctors office this am and they sent me for a blood test cbc to check my white blood cells. For the life of me I cannot remember what for could anyone help me on this?AnonymousJanuary 24, 2002 at 1:09 pmPost count: 93172
There is a very rare side effect to Tapazole (agranulocytosis) in which your body’s white blood cell count can become very low, which is dangerous. If it’s caught immediately, and you stop taking the Tapazole, it will fully reverse. It would just mean you are not a candidate for taking Tapazole — I do not believe it rules out PTU as an option for you. But of course, wait for the results — you could just have a sore throat!
NGDF Assistant Online FacilitatorAnonymousJanuary 24, 2002 at 1:18 pmPost count: 93172
I was hoping that it is just a cold I’ve just started to feel better and I just don’t want to think I have to start all over again. Thanks for the quick responce. Will let ya know when I here. Thanks again.AnonymousFebruary 1, 2002 at 12:35 amPost count: 93172
To vlb – reassurance, if you need it! Tapazole was my medication on and off for 15 years. It worked very well for me during that time. I had an occasional sore throat which always ended up being the beginning of a cold – so I quit worrying about aggranulocytosis because I figured that there would probably be more bad signs than a sore throat if something was really going wrong.
During the last few months of my last period on tap., my white cell count started going down. I was also a little hypo by then, so I don’t know wether my weariness and leg weakness was caused by the lowering white cell count, or the hypo.
Hope you are ok now, leo
- You must be logged in to reply to this topic.